Alert archive / Oregon / Storm Warnings in 2015
Storm Warning 9, NWS Medford, OR
NWS Medford, OR issued this storm warning at Dec 17, 2015, 2:45 AM PST. It took effect at Dec 17, 2015, 7:00 PM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 17, 2015, 2:45 AM PST (10:45 UTC)
- In effect from
- Dec 17, 2015, 7:00 PM PST
- Expired
- Dec 18, 2015, 1:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted, in the capitals the NWS used until 2016.
219 WHUS76 KMFR 171045 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 245 AM PST THU DEC 17 2015 PZZ370-172345- /O.EXT.KMFR.SC.Y.0036.000000T0000Z-151218T0300Z/ /O.UPG.KMFR.GL.A.0042.151218T0000Z-151218T0900Z/ /O.NEW.KMFR.SR.W.0009.151218T0300Z-151218T1200Z/ /O.NEW.KMFR.GL.W.0057.151218T0300Z-151218T1200Z/ /O.UPG.KMFR.SR.A.0006.151218T0000Z-151218T0900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 245 AM PST THU DEC 17 2015 ...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. A GALE WARNING HAS ALSO BEEN ISSUED. THIS GALE WARNING IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. THE STORM WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 15 TO 25 KT WILL BECOME SOUTH AND INCREASE TO 30 TO 40 KT THIS EVENING...WITH FREQUENT GUSTS TO 50 KT. WINDS WILL BECOME WEST 15 TO 25 KT LATE TONIGHT...THEN DIMINISH TO SOUTHWEST 10 TO 15 KT FRIDAY. * SEAS: COMBINED SEAS OF 14 TO 15 FEET WILL INITIALLY BE DOMINATED BY WEST TO NORTHWEST SWELL. THE MODERATE SWELL WILL PERSIST TONIGHT...BUT INCREASING CHOPPY WIND WAVES WILL BUILD VERY STEEP SEAS TO 16 TO 19 FEET TONIGHT. SEAS WILL SUBSIDE TO 11 TO 12 FEET FRIDAY. * AREAS AFFECTED: STORM FORCE GUSTS AND EXTREMELY HAZARDOUS SEAS WILL PRIMARILY OCCUR BETWEEN 10 NM AND 30 NM OFFSHORE. GALE FORCE WINDS AND HAZARDOUS SEAS WILL AFFECT THE REMAINDER OF THE ZONE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ PZZ350-356-376-172345- /O.EXT.KMFR.SC.Y.0036.000000T0000Z-151218T0300Z/ /O.UPG.KMFR.GL.A.0042.151218T0000Z-151218T0900Z/ /O.UPG.KMFR.SR.A.0006.151218T0000Z-151218T0900Z/ /O.NEW.KMFR.GL.W.0057.151218T0300Z-151218T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 245 AM PST THU DEC 17 2015 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM PST FRIDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 PM PST THIS EVENING. THE STORM WATCH IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST WINDS 15 TO 25 KT WILL BECOME SOUTH AND INCREASE TO 30 TO 40 KT THIS EVENING. WINDS WILL BECOME WEST 15 TO 25 KT LATE TONIGHT...THEN DIMINISH TO SOUTHWEST 10 TO 15 KT FRIDAY. * SEAS: COMBINED SEAS OF 14 TO 15 FEET WILL INITIALLY BE DOMINATED BY WEST TO NORTHWEST SWELL. THE MODERATE SWELL WILL PERSIST TONIGHT...BUT INCREASING CHOPPY WIND WAVES WILL BUILD VERY STEEP SEAS TO 16 TO 18 FEET TONIGHT. SEAS WILL SUBSIDE TO 11 TO 12 FEET FRIDAY. * AREAS AFFECTED: THE ENTIRE AREA WILL SEE GALE FORCE WINDS AND HAZARDOUS SEAS TONIGHT. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS AND SEAS WILL CREATE A POTENTIAL HAZARD TO SMALLER VESSELS AND INEXPERIENCED MARINERS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
3 follow-up statements
394 WHUS76 KMFR 171819 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1019 AM PST THU DEC 17 2015 PZZ350-356-376-180600- /O.EXT.KMFR.GL.W.0057.151217T1819Z-151218T0900Z/ /O.EXT.KMFR.SC.Y.0036.000000T0000Z-151217T2100Z/ /O.EXB.KMFR.SR.W.0009.151218T0300Z-151218T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1019 AM PST THU DEC 17 2015 ...STORM WARNING IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A STORM WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY. THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST FRIDAY. * WINDS: SOUTHWEST WINDS 20 TO 30 KT THIS MORNING WILL BECOME SOUTH AND INCREASE TO 25 TO 35 KT THIS AFTERNOON THEN 35 TO 50 KT THIS EVENING...WITH FREQUENT GUSTS TO 65 KT. WINDS WILL DIMINISH LATE TONIGHT INTO FRIDAY. * SEAS: COMBINED SEAS OF 12 TO 14 FEET THIS MORNING ARE DUE TO MODERTE WIND WAVES...A HIGH WEST SWELL AND A MODERATE LONGER PERIOD NORTHWEST SWELL. SEAS WILL BUILD WITH INCREASING WIND WAVES THIS AFTERNOON THROUGH THIS EVENING...REACHING 17 TO 20 FEET. SEAS WILL SUBSIDE BUT REMAIN HIGH ON FRIDAY. * AREAS AFFECTED: STORM FORCE WINDS WILL DEVELOP OUT TO 30 NM OFFSHORE NORTH OF GOLD BEACH. GALE FORCE WINDS WITH HAZARDOUS SEAS WILL AFFECT THE REMAINDER OF THE ZONE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ370-180600- /O.EXT.KMFR.GL.W.0057.151217T1819Z-151218T0900Z/ /O.EXT.KMFR.SC.Y.0036.000000T0000Z-151217T2100Z/ /O.EXT.KMFR.SR.W.0009.151218T0300Z-151218T0900Z/ WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- 1019 AM PST THU DEC 17 2015 ...STORM WARNING NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 1 AM PST FRIDAY. THE STORM WARNING IS NOW IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY. * WINDS: SOUTHWEST WINDS 20 TO 30 KT THIS MORNING WILL BECOME SOUTH AND INCREASE TO 25 TO 35 KT THIS AFTERNOON THEN 35 TO 50 KT THIS EVENING...WITH FREQUENT GUSTS TO 65 KT. WINDS WILL DIMINISH LATE TONIGHT INTO FRIDAY. * SEAS: COMBINED SEAS OF 13 TO 15 FEET THIS MORNING ARE DUE TO MODERTE WIND WAVES...A HIGH WEST SWELL AND A MODERATE LONGER PERIOD NORTHWEST SWELL. SEAS WILL BUILD WITH INCREASING WIND WAVES THIS AFTERNOON THROUGH THIS EVENING...REACHING 17 TO 20 FEET. SEAS WILL SUBSIDE BUT REMAIN HIGH ON FRIDAY. * AREAS AFFECTED: STORM FORCE WINDS WILL DEVELOP OUT TO 30 NM OFFSHORE. GALE FORCE WINDS WITH HAZARDOUS SEAS WILL AFFECT THE REMAINDER OF THE ZONE. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS THAT STORM FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. ALL SMALL CRAFT SHOULD REMAIN IN PORT. A GALE WARNING MEANS GALE FORCE WINDS AND VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DW HTTP://WWW.WEATHER.GOV/MEDFORD
888 WHUS76 KMFR 172300 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 300 PM PST THU DEC 17 2015 PZZ350-356-370-376-180900- /O.CON.KMFR.GL.W.0057.000000T0000Z-151218T0900Z/ /O.CON.KMFR.SR.W.0009.151218T0300Z-151218T0900Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 300 PM PST THU DEC 17 2015 ...STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 1 AM PST FRIDAY. A STORM WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 1 AM PST FRIDAY. * WINDS: SOUTH 25 TO 35 KT INCREASING TO 35 TO 45 KT...WITH STORM FORCE GUSTS TO 55 KT THIS EVENING. WINDS WILL DIMINISH OVERNIGHT INTO FRIDAY. * SEAS: COMBINED SEAS OF 11 TO 14 FEET BUILDING TO AND PEAKING AT 17 TO 20 FEET LATE THIS EVENING. SEAS WILL SUBSIDE OVERNIGHT BUT WILL REMAIN HIGH INTO FRIDAY. * AREAS AFFECTED: STORM FORCE WINDS WILL DEVELOP OUT TO 30 NM OFFSHORE NORTH OF GOLD BEACH. GALE FORCE WINDS WITH HAZARDOUS SEAS WILL AFFECT ALL OTHER AREAS. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ALONG WITH EXTREMELY STEEP AND DANGEROUS SEAS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ SPILDE HTTP://WWW.WEATHER.GOV/MEDFORD
232 WHUS76 KMFR 180851 MWWMFR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1251 AM PST FRI DEC 18 2015 DEFAULT OVERVIEW SECTION PZZ350-356-370-376-181200- /O.EXP.KMFR.SR.W.0009.000000T0000Z-151218T0900Z/ /O.EXT.KMFR.GL.W.0057.000000T0000Z-151218T1200Z/ COASTAL WATERS FROM FLORENCE TO CAPE BLANCO OR OUT 10 NM- COASTAL WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA OUT 10 NM- WATERS FROM FLORENCE TO CAPE BLANCO OR FROM 10 TO 60 NM- WATERS FROM CAPE BLANCO OR TO PT. ST. GEORGE CA FROM 10 TO 60 NM- 1251 AM PST FRI DEC 18 2015 ...STORM WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING... THE STORM WARNING WILL EXPIRE AT 1 AM PST EARLY THIS MORNING. THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM PST EARLY THIS MORNING. * WINDS: SOUTH 25 TO 35 KT WITH GUSTS TO 45 KT INTO EARLY THIS MORNING...THEN WINDS WILL DIMINISH. * SEAS: 16 TO 19 FEET INTO EARLY THIS MORNING. SEAS WILL SUBSIDE THIS MORNING BUT WILL REMAIN HIGH INTO SATURDAY NIGHT. * AREAS AFFECTED: GALE FORCE WINDS WITH HAZARDOUS SEAS WILL AFFECT ALL AREAS. THE STRONGEST WINDS WILL BE FROM 3 NM AND 30 NM FROM SHORE IN THE SOUTHERN ZONES AND 3 NM AND 20 NM FROM SHORE IN THE NORTHERN ZONES. * VIEW THE HAZARD AREA IN DETAIL AT HTTP://WEATHER.GOV/MEDFORD/HAZARD PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ALONG WITH VERY STEEP AND HAZARDOUS SEAS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/MEDFORD
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Dec 16, 8:57 PM PST, 5 hours 48 minutes earlier.
Area forecast discussion, Dec 16, 8:57 PM PST, 5 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
857 PM PST WED DEC 16 2015
.UPDATE...A WARM FRONT IS MOVING OVER THE AREA TONIGHT AND
THURSDAY. THIS WILL BRING LIGHT TO MODERATE PRECIPITATION INTO THE
AREA TONIGHT AND THURSDAY. HEAVIEST PRECIPITATION WILL BE ALONG
THE COAST AND IN THE OREGON CASCADES. SNOW LEVELS WILL RISE WEST
OF THE CASCADES TONIGHT INTO THURSDAY MORNING. EAST OF THE
CASCADES AND IN THE MOUNT SHASTA AREA, THE PRECIPITATION TYPE IS
A SIGNIFICANT CONCERN WITH SNOW LEVELS REMAINING LOW THIS EVENING
INTO TONIGHT, THEN AS A WARM LAYER MOVES OVERHEAD EXPECT A CHANCE
OF LIGHT FREEZING RAIN TO DEVELOP, ESPECIALLY IN VALLEYS, TONIGHT
AND THURSDAY MORNING. THIS WOULD CAUSE DANGEROUS TRAVEL ON AREA
ROADS. BY THURSDAY AFTERNOON EXPECT A MIX OF RAIN AND SNOW OVER
THE AREA.
BASED ON THE LATEST 00Z NAM, FREEZING RAIN CHANCES ARE HIGHEST
TONIGHT AND THURSDAY MORNING IN THE MOUNT SHASTA AREA, EASTERN
SISKIYOU COUNTY AND WESTERN MODOC COUNTY IN CALIFORNIA AND HIGHEST
IN THE KLAMATH BASIN AND PORTIONS OF SOUTHERN LAKE COUNTY IN
SOUTHERN OREGON. IN THE SOUTHERN OREGON CASCADES, THERE IS ALSO A
CHANCE OF FREEZING RAIN TONIGHT FOR AREAS NEAR LAKE OF THE WOODS
SOUTHWARD. HAVE ADDED A WINTER WEATHER ADVISORY FOR LIGHT SNOW
AND FREEZING RAIN TO SOUTH CENTRAL AND EASTERN SISKIYOU COUNTY AS
WELL AS WESTERN MODOC COUNTY. WINTER WEATHER ADVISORIES REMAIN IN
EFFECT FOR THE SOUTHERN OREGON CASCADES EAST WITH WINTER STORM
CONDITIONS OVER THE HIGHER ELEVATIONS IN THE SOUTHERN OREGON
CASCADES AND NEAR CHEMULT WHERE SNOW LEVELS ARE EXPECTED TO REMAIN
LOW.
&&
.AVIATION...FOR THE 17/00Z TAF CYCLE...VFR CONDITIONS WILL
DETERIORATE THIS EVENING THROUGH THURSDAY MORNING AS A STRONG WARM
FRONT PUSHES INTO THE FORECAST AREA FROM THE WEST. EXPECT MVFR TO
DEVELOP ACROSS THE AREA THIS EVENING, WITH SNOW LEVELS NEAR 3500
FEET. WINDS SHEAR IS EXPECTED ALONG AND NEAR THE COAST, TO INCLUDE
KOTH, BEGINNING AROUND 06Z AND CARRYING THROUGH THE TAF PERIOD TO
18Z. OVERNIGHT IFR WILL DEVELOP AND PRECIPITATION WILL INTENSIFY.
SNOW IS EXPECTED AT KLAMATH FALLS, ACCUMULATING 1-3 INCHES AT KLMT
BETWEEN 09Z AND 18Z. AROUND DAYBREAK THROUGH ABOUT 18Z SNOW COULD
MIX WITH OR CHANGE TO FREEZING RAIN OVER PORTIONS OF THE EAST SIDE,
TO INCLUDE KLMT. AN AIRPORT WEATHER WARNING IS IN EFFECT AT KLMT FOR
THIS ACCUMULATING FROZEN AND FREEZING PRECIPITATION FROM 09Z-18Z. AT
MEDFORD AIRPORT WE EXPECT LIFR CONDITIONS AROUND 15Z THURSDAY
MORNING. BTL/SPILDE
&&
.MARINE...UPDATED 345 PM PST WEDNESDAY 16 DEC 2015...MODERATE SWELL
WILL BECOME WESTERLY TONIGHT...AND SEAS WILL BECOME QUITE HAZARDOUS
AS SOUTH WINDS INCREASE TO AROUND GALE FORCE. WINDS AND SEAS REMAIN
HAZARDOUS TO SMALL CRAFT LATE TONIGHT INTO THURSDAY. A STRONG COLD
FRONT WILL MOVE THROUGH LATE THURSDAY AFTERNOON AND THURSDAY NIGHT.
EXPECT ANOTHER ROUND OF STRONG SOUTH WINDS...PERHAPS REACHING STORM
FORCE IN SOME AREAS. HAVE ISSUED A STORM WATCH FROM ABOUT 5 TO 30
NAUTICAL MILES FROM SHORE AND ALSO NEAR ALL OF THE CAPES DURING THIS
TIME FRAME WHERE GUIDANCE INDICATES BOUNDARY LAYER WINDS SOLIDLY IN
THE 50-55KT RANGE. SEA HEIGHTS PROBABLY REACH OR PERHAPS EVEN EXCEED
20 FT IN THE CORE OF THE STRONGEST WINDS. HEAVY WEST TO NORTHWEST
SWELL WILL DEVELOP THROUGH THE WEEKEND. YET ANOTHER FRONT WILL MOVE
THROUGH THE AREA SATURDAY NIGHT INTO SUNDAY. SPILDE
&&
.PREV DISCUSSION... /ISSUED 350 PM PST WED DEC 16 2015/
SHORT TERM...THROUGH SATURDAY NIGHT.
THE FRONT IS SPREADING LIGHT RAIN INTO SW OREGON THIS AFTERNOON.
SNOW LEVEL IS AROUND 4000 FEET THIS AFTERNOON SO PRECIPITATION IS
FALLING AS SNOW AT THE HIGHER MOUNTAINS. THIS FRONT WILL GRADUALLY
SPREADING MORE PRECIPITATION INTO THE CASCADES AND EAST OF THE
CASCADES THIS EVENING. WE HAVE CONTINUED THE WINTER WEATHER
ADVISORY FOR THE CASCADES. ONE MAJOR CONCERN FOR TONIGHT AND
THURSDAY IS THE TYPE OF PRECIPITATION FOR AREAS EAST OF THE
CASCADES. NORTH OF DIAMOND LAKE JUNCTION THE COLD AIR IS DEEP
ENOUGH THAT PRECIPITATION WILL BE ALL SNOW AND SNOWFALL COULD BE
HEAVY ENOUGH TO WARRANT A HEAVY SNOW WARNING OF 4 TO 7 INCHES.
ELSEWHERE IN THE KLAMATH AND TULELAKE BASINS, WE ARE CONCERNED
WITH A WARM LAYER COMING IN BETWEEN 850-700MB LAYER. THIS WOULD
LEAD TO PERIOD OF FREEZING RAIN ACROSS THE EAST SIDE. WHILE ICE
ACCUMULATION WILL NOT BE THAT GREAT, WE ARE CONCERNED THAT THE
COMBINATION OF SNOW AND FREEZING RAIN COULD LEAD TO TRAVEL
PROBLEMS, HENCE THE BASIS FOR THE WINTER WEATHER ADVISORY FOR
TONIGHT THROUGH THURSDAY. PRECIPITATION IS EXPECTED TO TURN TO ALL
RAIN BY THURSDAY AFTERNOON.
WEST OF THE CASCADES PRECIPITATION WILL BE ALL RAIN AS THE SNOW
LEVELS WILL BE ABOVE THE LOWER PASSES. SNOW LEVELS WILL RISE TO
AROUND 6000 FEET THURSDAY AFTERNOON AND STAY ABOVE THE MAJOR PASSES
THROUGH THURSDAY NIGHT. HOWEVER THE COLD FRONT IS EXPECTED TO MOVE
THROUGH BY FRIDAY AFTERNOON AND SNOW LEVELS WILL START TO COME DOWN
AGAIN...LOWERING TO 4000 FEET OVER THE SISKIYOUS AND 5000 FEET OVER
LAKE/MODOC COUNTIES. PRECIPITATION WILL BE MAINLY SHOWERY BUT THERE
WILL BE ENOUGH OF THEM THAT WE WILL NOT GO COMPLETELY DRY DURING THE
WEEKEND.
WITH CONTINUED RAIN INTO THE COASTAL MOUNTAINS...THE COQUILLE RIVER
AT COQUILLE WILL STAY ABOVE FLOOD STAGE TONIGHT...RISING TO MAJOR
FLOOD BY FRIDAY. THE SOUTH FORK OF THE COQUILLE RIVER NEAR MYRTLE
POINT IS ALSO ABOVE FLOOD STAGE BUT THE NORTH FORK OF THE COQUILLE
RIVER NEAR MYRTLE POINT IS CLOSE AND ONLY THE FLOOD WATCH IS IN
EFFECT. /FB
LONG TERM...SUNDAY THROUGH WEDNESDAY NIGHT...
THERE IS GOOD AGREEMENT IN THE MODELS ON ANOTHER HEALTHY FRONTAL
SYSTEM, IN THE FORM OF A COLD OCCLUSION, MOVING THROUGH ON
SUNDAY. SNOW LEVEL INITIALLY IN THE 2500-3500 FOOT RANGE ARE
EXPECTED TO RISE ONLY TO 3000-4000 FEET. PRECIPITATION AMOUNTS
ALONG THE COAST LOOK AS IF THEY WILL BE IN THE 0.50-1.5" RANGE,
WITH 6 TO 12 INCHES OF SNOW ABOVE 6KFT FROM THE CASCADES WESTWARD.
EXPECT 3 TO 6 INCHES BETWEEN 3000 AND 6000 FEET ON THE WEST SIDE.
WINDS MAY KICK UP TO ADVISORY LEVELS IN SOME AREAS SUCH AS THE
SHASTA VALLEY AT WEED AND IN THE SUMMER LAKE AREA.
MONDAY THROUGH WEDNESDAY THERE IS GOOD AGREEMENT ON A VERY WET
FRONTAL SYSTEM MOVING INTO THE FORECAST AREA. WHAT THERE IS NOT
AGREEMENT ON IS SNOW LEVELS AND EXACTLY HOW WET. THE GFS BASED
GUIDANCE SURGES SNOW LEVELS UP TO 8KFT DURING THIS TIME PERIOD,
WHILE THE ECMWF PUSHES THEM ONLY TO ABOUT 6KFT, HIGHEST TUESDAY
MORNING. THE DECISION FOR TODAY'S FORECAST PACKAGE WAS TO SIDE
WITH MODEL CONSENSUS, AS BOTH MODELS INDICATE A STRONG JET STREAM
ACROSS THE GULF OF ALASKA FEEDING INTO THE PACIFIC NORTHWEST. THE
GFS INDICATES SLIGHT RIDGING OFFSHORE INTO THE COAST, WHEREAS THE
ECMWF SHOWS SLIGHT TROUGHING. WITH SUCH STRONG ZONAL FLOW, AND
CLIMATOLOGY AND EL NINO COMPOSITES FAVORING MORE TROUGHING IN THE
GULF OF ALASKA, A LEAN TOWARD THE ECMWF WAS TAKEN, ESPECIALLY FOR
DAY 7-8. THIS IS ALSO WHAT THE PREVIOUS FORECAST REFLECTED. THE
MADDEN JULIAN OSCILLATION IS ALSO ACTIVE, IN PHASE 4, WHICH
FAVORS NEAR TO COOLER THAN AVERAGE TEMPERATURES WITH ABOVE AVERAGE
PRECIPITATION FOR OUR FORECAST AREA. WE WILL NEED TO BE WARY OF
ANY TREND TOWARD THE GFS, AS IT WOULD PROBABLY MEAN LOTS OF WEST
SIDE FLOODING DUE TO RAIN ON SNOW WITH MODERATE TO HEAVY
PRECIPITATION IF IT WERE TO VERIFY. ENSEMBLES FAVOR MORE OF A
CONSENSUS SOLUTION WHICH WOULD EFFECTIVELY KEEP SNOW LEVELS NEAR
CLIMATOLOGY. PRELIMINARY CONSENSUS INDICATES AN ADDITIONAL 5-10
INCHES OF RAIN IN AND NEAR THE COAST RANGE DURING THIS TIME PERIOD
WITH 3-6 FEET OF ADDITIONAL SNOW IN THE MOUNTAINS ABOVE 6KFT.
TRAVELERS SHOULD PAY CLOSE ATTENTION TO FORECAST UPDATES IF THEY
WILL BE GOING ON ROADWAYS ABOVE ABOUT 3500 FEET DURING THIS TIME
PERIOD, AS WE EXPECT WINTER WEATHER IMPACTS, AT TIMES.
AN EARLY LOOK AT THE 24TH AND 25TH INDICATES A MORE SHOWERY
NORTHWEST FLOW PATTERN WITH SNOW LEVELS BETWEEN 2500 AND 3500
FEET. BTL
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR ORZ030.
WINTER STORM WARNING UNTIL 10 AM PST THURSDAY FOR ORZ029-030.
WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR ORZ029-031.
WINTER WEATHER ADVISORY UNTIL 10 AM PST THURSDAY FOR ORZ027-028.
CA...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR CAZ084-085.
WINTER WEATHER ADVISORY FROM 1 AM TO NOON PST THURSDAY FOR
CAZ082.
WINTER WEATHER ADVISORY FROM 1 AM TO NOON PST THURSDAY FOR
CAZ083.
PACIFIC COASTAL WATERS...GALE WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
FOR PZZ350-356-370-376.
STORM WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT
FOR PZZ350-356-370-376.
SMALL CRAFT ADVISORY UNTIL 4 PM PST THURSDAY FOR
PZZ350-356-370-376.
GALE WARNING UNTIL 2 AM PST THURSDAY FOR PZZ350-356-370-376.
CCThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 16, 9:33 PM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Dec 17, 2:45 AM PST | Gale Warning | MFR | 25 hr | |
| Dec 17, 3:17 AM PST | Flood Watch | MFR | Coos, Curry, Douglas, Josephine | 26 hr |
| Dec 17, 3:36 AM PST | Wind Advisory | MFR | Klamath, Lake | 30 hr |
| Dec 17, 9:02 AM PST | High Wind Warning | MFR | Coos, Curry, Douglas, Klamath, Lake | 25 hr |
| Dec 17, 12:57 PM PST | Areal Flood Warning | MFR | Coos, Curry, Douglas, Josephine | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.